Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


When Efavirenz
Mar 30, 2004

I've recently started of Efavirenz, AZT and 3TC.

I rashed out pretty badly (whole body from soles of feet to face) with the suspect being the Efavirenz so I have stopped that for the time being.

My Dr. wants to move to Kaletra however I am **very** lery about starting on a PI.

So my questions are:

1) Because I rashed out on one NNRTI does it mean that ll NNRTI's are out of the question?

2) Because I started and then stopped one NNRTI does it mean that my HIV will be resist to all (what's the liklyhood)

3) I am worried about Kaletra with side effect (most of my HIV+ friend have told me to advoid these if I can because of the effects). How founded are these concerns?

4) What other alternative (specifically) could be recommended what would not include Kaletra (PI)?

5) Are am I simply off in left-center field (it's ok to say yes on this one, honest) :-)

My CD4 is just shy of 300 with a load ok 80K.

Thanks in advance, ap

Response from Dr. Henry

I actually prefer starting patients off with Kaletra and then switching to something easier once the viral load is undetectable and everything is otherwise going well. I have used nevirapine after a rash with efavirenz--there is some cross reactivity of an uncertain degree but often that is worth considering. Starting and stopping a NNRTI runs the risk of resistance which often can be missed with standard genotyping so that is an issue in your case. If there is no resistance you could try a nevirapine based regimen but I would try a Kaletra based regimen ( or other ritonavir based PI regimens such as with atazanavir or fosamprenavir) and then decide later whether you want to switch off. KH



Previous
HIV meds and hemmorhoids
Next
resistence?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement